Alert archive / Texas / Flash Flood Warnings in 2019

Flash Flood Warning 2, NWS Brownsville, TX

June 24, 2019Cameron County, Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 24, 2019, 10:32 PM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It was in force for 88 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2019, 10:32 PM CDT (03:32 UTC)
Expired
Jun 25, 2019, 12:00 AM CDT
In force
88 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 51 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 11:00 PM CDTFLASH FLOODLa Feria, TXMULTIPLE ROADS CLOSED IN LA FERIA
Jun 24, 11:07 PM CDTFLASH FLOODWeslaco, TXMULTIPLE ROADS CLOSED.
Jun 24, 11:25 PM CDTFLASH FLOODHarlingen, TXHARLINGEN POLICE REPORTED NUMEROUS ROADS CLOSED DUE TO FLOODING INCLUDING WILSON ROAD AND INTERSTATE 69E FRONTAGE ROAD.
Jun 24, 11:27 PM CDTFLASH FLOODLa Feria, TXCAMERON COUNTY SHERIFF REPORTED FLOODING ON INTERSTATE 2 AND THE FRONTAGE ROAD BETWEEN LA FERIA AND HARLINGEN.
Jun 25, 12:00 AM CDTFLASH FLOOD2 Wnw Lyford, TXWATER ENTERING HOMES AND NUMEROUS ROAD CLOSURES DUE TO FLASH FLOODING NEAR LYFORD.
Jun 25, 12:00 AM CDTFLASH FLOODWnw Raymondville, TXPHOTOS RECEIVED VIA SOCIAL MEDIA. TIME IS ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 3.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2019-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4145 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2019-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4145 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

730 
WGUS54 KBRO 250332
FFWBRO
TXC061-215-489-250500-
/O.NEW.KBRO.FF.W.0002.190625T0332Z-190625T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
1032 PM CDT Mon Jun 24 2019

The National Weather Service in Brownsville has issued a

* Flash Flood Warning for...
  Southeastern Hidalgo County in Deep South Texas...
  Northwestern Cameron County in Deep South Texas...
  Western Willacy County in Deep South Texas...

* Until midnight CDT.

* At 1028 PM CDT, emergency management reported thunderstorms 
  producing heavy rain across the warned area. Six to nine inches of 
  rain have fallen. Flash flooding is occurring.

* Some locations that will experience flooding include...
  Edinburg, Pharr, Harlingen, Weslaco, San Juan, San Benito, Alamo,
  Donna, Mercedes and Raymondville.

Additional rainfall amounts of two to four inches will be possible 
in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 2602 9767 2603 9766 2602 9774 2605 9777
      2603 9778 2606 9780 2605 9784 2605 9786
      2607 9786 2605 9797 2607 9798 2607 9803
      2605 9804 2607 9808 2606 9810 2607 9813
      2608 9822 2661 9811 2660 9763 2601 9761

$$

54

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 8:54 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 24, 8:54 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
854 PM CDT Mon Jun 24 2019

.DISCUSSION...The MCV continues to spin across the mid Valley
late this evening. Brownsville radar indicates heavy rainfall
persisting across portions of Willacy, Hidalgo, and Cameron
counties. Made a quick update to bump up POPs and QPF values
across that area through midnight. Showers and thunderstorms are
expected to drift south of the Rio Grande Valley around midnight.
No other changes are needed at this time.

&&

.PREV DISCUSSION... /issued 636 PM CDT Mon Jun 24 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Brownsville radar continues to indicate a line of
convection north of the local aerodromes. These showers and
thunderstorms are expected to move south across the Rio Grande
Valley through the late evening hours. Will continue to mention
MVFR to periodic IFR conditions this evening with a brief period
of VFR conditions possible by late evening. VCSH/VCTS and MVFR
conditions as the potential for periods of convection will likely
persist throughout the overnight and early morning hours. This is
due to a 500 mb trough moving over the region from the west
maintaining the convection chance across the Rio Grande Valley.

PREV DISCUSSION... /issued 437 PM CDT Mon Jun 24 2019/

SHORT TERM (Tonight through Tuesday Night): The latest BRO/CRP
radar imagery shows that the conv boundary to our north is
persisting, but is slowing down a bit in forward speed. The
overall trend of this boundary will likely determine the conv
potential across Deep South TX and the RGV into the evening and
overnight hours. LAPS CAPE values remain in the 4000 to 5300 J/KG
range mainly along and east of the Intestate 69C corridor. The
current convection looks to be firing near this max CAPE values as
the boundary continues moving south. The ARW short term guidance
appears to be handling this conv the best of the CAMS guidance.
The ARW shows this conv boundary sagging steadily southwards this
evening and tonight eventually pushing the activity closer to the
Rio Grande. This looks reasonable and will go close to this
guidance for conv trends over the next 6 to 12 hours.

Assuming that the conv complex pushes to the west and south of the
Rio Grande later tonight, we may get a lull in the activity as
outflow from the conv stabilizes the atms.

The conv potential may persist into Tues for the region as a 500
mb trough axis develops/moves into the region from the west. So
will maintain chc pops into Tues with decent QPF with the pops
trending down into Tues Night.

The increasing pops/cld cover and the conv outflow will likely
start lowering the temps through tomorrow night. Fortunately, this
will likely limit the heat index values for tomorrow afternoon.
Will allow the Heat Advisory to expire at 7 pm this evening.

LONG TERM (Wednesday through Monday): Finally, the pattern
begins to change in the long term as high pressure builds west of
the region by midweek. This will allow for a fairly benign upper
level pattern to set up, at least initially. At the surface, high
pressure will be in control of our weather here in Deep South
Texas allowing for less wind and perhaps a degree or two cooler
during the afternoon.

With light easterly flow at the surface through the end of the week,
expect some convection possibly developing along the sea breeze
roughly Thursday through the weekend. That said, the upper levels
begin to become a bit more interesting by this weekend as an upper
level trough or TUTT moves into the region. With continued weak
easterly flow at the surface allowing for the development of a sea
breeze front and some upper level support, increased POPs going into
next weekend.

Vaguely looking into the latter half of next weekend and into the
next workweek, it appears a wetter pattern is taking shape across
the region as the TUTT remains in place and southerly return flow
keeps a very rich low level column in place. This should be enough
to help with diurnal development at the very least.

MARINE (Tonight through Tuesday Night): Surface obs from the
lower TX Bay and Gulf waters in addition to ASCAT estimated winds
indicate that the conditions across the Bay and Gulf waters have
improved somewhat allowing for conditions to drop below SCA
levels. Surface ridging over the Gulf of Mex will maintain light
to moderate SE surface flow along the lower TX throughout
Tues/Tues Night.

(Wednesday through Monday): Moderate winds and seas can be expected
at the start of the long term, however, as high pressure takes
control, surface flow will begin to weaken allowing for a more
favorable marine environment that should persist through the
upcoming weekend. Cannot rule out some shower and storm development
by late week and into the weekend. In response, locally agitated
seas can be expected in the strongest convection, though this
seems like the exception rather than the rule.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

63
Hazardous weather outlook, Jun 24, 4:25 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
425 PM CDT Mon Jun 24 2019

TXZ248>257-351-353-252130-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
425 PM CDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

A Heat Advisory remains in effect for inland Cameron, Willacy and
Kenedy, Hidalgo, Brooks and Starr counties until 7 PM CDT this
evening. Dangerous heat indices between 111 and 115 degrees can
be expected through early evening.

There is a moderate risk of rip currents along the lower Texas
coast, including Boca Chica Beach and the beaches of South Padre
Island.

There is potential for a few strong storms to develop across the
northern ranchlands and upper Rio Grande Valley this evening and
overnight. If storms develop, isolated strong wind gusts and
large hail will be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is potential for a few strong storms to develop, mainly
across the northern ranchlands and upper Rio Grande Valley on
Tuesday. If storms develop, isolated strong wind gusts and large
hail will be possible.

The rip current risk is expected to remain elevated through
mid-week along the lower Texas coast, including Boca Chica Beach
and the beaches of South Padre Island.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-252130-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
425 PM CDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 24, 8:47 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Brownsville TX
847 PM CDT Mon Jun 24 2019

TXZ251-253>257-351-353-250245-
Coastal Willacy TX-Inland Willacy TX-Southern Hidalgo TX-
Coastal Kenedy TX-Coastal Cameron TX-Northern Hidalgo TX-
Inland Cameron TX-Inland Kenedy TX-
847 PM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KENEDY...HIDALGO...
CAMERON AND WILLACY COUNTIES UNTIL 945 PM CDT...

At 847 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 27 miles east of Port Mansfield to 15 miles
south of Hidalgo High School. Movement was southeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Edinburg, Mission, Pharr, Harlingen, Weslaco, San Juan, San Benito,
Alamo, Donna and Mercedes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2614 9718 2621 9719 2620 9729 2610 9729
      2598 9760 2607 9786 2607 9825 2617 9835
      2615 9835 2661 9840 2665 9734 2659 9744
      2659 9743 2665 9732 2660 9729 2665 9731
      2665 9730 2614 9717
TIME...MOT...LOC 0147Z 302DEG 15KT 2661 9699 2588 9831

BRADY
Local storm report, Jun 24, 9:13 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Brownsville TX
913 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     14 NNE ALAMO            26.37N 98.03W
06/24/2019                   HIDALGO            TX   EMERGENCY MNGR

            UPDATED UP TO THREE UNANCHORED TRAILER HOMES DAMAGED AND
            NEAR THE INTERSECTION OF FM 2812 AND FM 493.TWO
            INDIVIDUAL INSIDE BUT NO DETAILS ON ANY
            CASUALTIES.UPDATED BY HIDALGO COUNTY EMERGENCY
            MANAGEMENT.

&&

BGOLDSMI
Local storm report, Jun 24, 9:16 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
916 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             HARLINGEN               26.20N 97.69W
06/24/2019  E0.25 INCH       CAMERON            TX   BROADCAST MEDIA

            ESTIMATE OF PEA SIZE HAIL IN HARLINGEN. TIME
            ESTIMATED VIA RADAR.

&&

MB
Local storm report, Jun 24, 9:23 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Brownsville TX
923 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      13 NE ALAMO             26.32N 97.97W
06/24/2019                   HIDALGO            TX   EMERGENCY MNGR

            HOMES BEING EVACUATED IN THE MONTE ALTO AREA DUE TO
            FLOODING OF UNKNOWN DEPTH. 5 TO 6 INCHES OF RAINFALL
            ESTAIMTED. EVENT ONGOING AT TIME OF REPORT WITH UPDATES
            EXPECTED LATER.

&&

BGOLDSMI
Local storm report, Jun 24, 9:48 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
948 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     FLASH FLOOD      8 W RAYMONDVILLE        26.46N 97.91W
06/24/2019                   WILLACY            TX   DEPT OF HIGHWAYS

            MULTIPLE ROADS CLOSED IN LASARA DUE TO FLASH
            FLOODING.

&&

MB
Special weather statement, Jun 24, 9:59 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Brownsville TX
959 PM CDT Mon Jun 24 2019

TXZ251-253>257-351-353-250400-
Coastal Willacy TX-Inland Willacy TX-Southern Hidalgo TX-
Coastal Kenedy TX-Coastal Cameron TX-Northern Hidalgo TX-
Inland Cameron TX-Inland Kenedy TX-
959 PM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KENEDY...HIDALGO...
NORTHWESTERN CAMERON AND WILLACY COUNTIES UNTIL 1100 PM CDT...

At 959 PM CDT, Doppler radar was tracking a strong thunderstorm over
Santa Rosa High School, or over Santa Rosa. This storm was nearly
stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Edinburg, Mission, Pharr, Harlingen, Weslaco, San Juan, San Benito,
Alamo, Donna and Mercedes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.

&&

LAT...LON 2650 9726 2652 9727 2651 9743 2645 9737
      2641 9745 2640 9734 2601 9765 2606 9820
      2615 9836 2666 9823 2664 9732 2657 9728
      2664 9731 2664 9730 2651 9725
TIME...MOT...LOC 0259Z 094DEG 3KT 2625 9779

BRADY

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:17 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Starr, Willacy118 min
Jun 24, 7:21 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo54 min
Jun 24, 7:40 PM CDTSpecial Weather StatementBROHidalgo, Starr, Willacy65 min
Jun 24, 7:42 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy3 hr
Jun 24, 7:45 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo33 min
Jun 24, 8:01 PM CDTSpecial Marine WarningBRO119 min
Jun 24, 8:47 PM CDTSpecial Weather StatementBROCameron, Hidalgo, Willacy58 min
Jun 24, 8:57 PM CDTAreal Flood AdvisoryBROCameron93 min
Jun 24, 9:22 PM CDTSpecial Marine WarningBRO113 min
Jun 24, 9:59 PM CDTSpecial Weather StatementBROHidalgo, Willacy61 min
Jun 24, 10:49 PM CDTFlash Flood Warning EmergencyBROCameron, Hidalgo, Willacy3 hr
Jun 24, 11:29 PM CDTFlash Flood Warning EmergencyBROCameron, Hidalgo3 hr
Jun 24, 11:56 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy3 hr
Jun 24, 11:56 PM CDTSevere Thunderstorm WarningBROCameron29 min
Jun 25, 12:02 AM CDTSevere Thunderstorm WarningBROCameron43 min
Jun 25, 12:11 AM CDTAreal Flood AdvisoryBROCameron, Willacy2 hr
Jun 25, 12:39 AM CDTSpecial Weather StatementBROCameron, Willacy66 min
Jun 25, 12:51 AM CDTSpecial Marine WarningBRO84 min
Jun 25, 1:15 AM CDTAreal Flood AdvisoryBROCameron, Willacy2 hr
Jun 25, 1:34 AM CDTSpecial Marine WarningBRO56 min
Jun 25, 2:55 AM CDTAreal Flood WarningBROCameron, Hidalgo, Willacy12 hr
Jun 25, 3:28 AM CDTAreal Flood AdvisoryBROCameron2 hr
Jun 25, 10:03 AM CDTSpecial Marine WarningBRO57 min
Jun 25, 10:19 AM CDTFlash Flood WatchBROCameron, Hidalgo, Kenedy, Willacy18 hr
Jun 25, 10:31 AM CDTSpecial Marine WarningBRO44 min
Jun 25, 11:14 AM CDTSpecial Marine WarningBRO61 min
Jun 25, 11:42 AM CDTAreal Flood WarningBROWillacy3 hr
Jun 25, 11:52 AM CDTAreal Flood WarningBROCameron, Hidalgo3 hr
Jun 25, 12:14 PM CDTSpecial Marine WarningBRO61 min
Jun 25, 2:36 PM CDTAreal Flood WarningBROCameron, Hidalgo, Willacy6 hr

Nearby

Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.